CSN Login
Members Online: 4

swelling in feet

tomcat 59
Posts: 5
Joined: May 2011

I have been ned for one year never had swelling untill now this worries me. I hope this is not cancer fluid. Has anyone had this and what was the out come.

very afrid,
tomcat 59

Hissy_Fitz's picture
Hissy_Fitz
Posts: 1869
Joined: Sep 2009

"Cancer fluid" (aka ascites) generally shows up in the abdomen first. What you have sounds more like edema. There are a number of things that can cause swollen feet.

I think it's worth a trip to your PCP, just to ease your mind.

But remember, it's not always about the cancer.

Carlene

kayandok
Posts: 1223
Joined: Jun 2008

So sorry you are having sweliing in your feet! I can relate.

I have had swelling for the last couple years (some how I avoided it the first 2!) since dx. Mine never really goes down, but when I elevate them above my heart, now and then, during the day, they do better. I started noticing the swelling at the same time I had the blisters from the doxil side effects. I don't know if is related or not. I had a long discussion about this with the head nurse (they seem to have time to listen and are helpful, since they have seen it all) when I was in the hospital a couple weeks ago (first chemo infusion I have to be hospitalized). I suspected that it was the beginning of edema, but she said that would be a whole different kind of swelling (ballooning at the ankles or huge foot). She said with my neuropathy and the absense of so many lymph nodes (I think 8 or 9 main ones removed) that was inevitable. She did say to keep an eye on it, and if it got worse, to let the doctor know. She also showed me how to do a simple test. When you take three fingers and push down for a few seconds on the spot that is swollen and there is still an imprint of your fingers when you lift them, you have fluid retension to be concerned about. I hope that is helpful.

I agree with Carlene, it will probaby ease your mind to get it checked out.

Take care,
kathleen

azgrandma's picture
azgrandma
Posts: 582
Joined: Feb 2010

I agree with Carlene, have you tried elevating the legs and feet, it helped when mine was swollen

LaundryQueen's picture
LaundryQueen
Posts: 682
Joined: Mar 2011

I don't know your history, but there are some chemo drugs that damage the heart (Doxil is notorious for this) and swelling in the feet can be an early sign of a heart problem. See your family doctor for a physical exam and have your blood checked along with an EKG to see if you have an enlarged heart or just to be sure your heart is fine.

I had an abnormal EKG (partial left bundle-branch block) after chemo for a while and I was treated by my osteopath with some nutritional supplements and the EKG returned to normal. He said the abnormality was chemo-induced.

It doesn't sound like it is cancer related unless you have tumors blocking your veins from your legs that connect to the inferior vena cava in your abdomen...it is hard to be sure without being tested.

Please let us know whatever is decided about you and if you are OK.

LQ

tomcat 59
Posts: 5
Joined: May 2011

I Know it not always about cancer but somtimes its hard to not think that way. I am s afraid of reacurrance i have been ned for 14mons from ov ca stage four. And my ca 125 has been going up one point at a time each time it is now 12. My next blood draw is later this mo. Is their any way of controling this like going in the moring or mid day or afternoon
after a meal of fasting. I have been on this board about one and 1/2 years ago I am schocked to see how many have pass away or just stopped posting I quit bcause i was so afraid. Do you think the average life span is 3yrs I seem to think so. Thank all who responded to my swelling of the feet it helps to hear from others in the same boat.

thanks ,

tomcat 59

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

I had 25 lymph nodes removed during my de-bulking surgery, and started getting mild ankle swelling during my 1st remission. I immediately bought some compression socks and they helped so much and made my legs feel so great that I bought a dozen pair the next day. Eventually I saw a lymphodema specialist and she confirmed that my starting wearing compression garments at the earliest onset of the swelling has made a tremendous difference in that my lymphodema never really got any worse. (i.e., 2 years later you can still see my ankle bones,...once I strip off my compression socks! HA!)

poopergirl14052's picture
poopergirl14052
Posts: 1179
Joined: Nov 2010

could be from meds or standing on your feet all day. Maybe you are retaining fluids but I would go to primary doctor for check-up. I am glad you are ned and YOU will stay that way..val

kayandok
Posts: 1223
Joined: Jun 2008

Linda, do you do the socks that go to the knee or stocking type that go to the waist?

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network